Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 80, NWS Blacksburg, VA

June 18, 2014Monroe County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2014, 5:39 PM EDT for Monroe County, West Virginia; Giles County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 5:39 PM EDT (21:39 UTC)
Expired
Jun 18, 2014, 6:30 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Giles County, VA, Monroe County, WV

The radar

The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1014 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1014 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS51 KRNK 182139
SVRRNK
VAC071-WVC063-182230-
/O.NEW.KRNK.SV.W.0080.140618T2139Z-140618T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 630 PM EDT

* AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  KIMBALLTON...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PEARISBURG...
  PEMBROKE...
  NEWPORT...
  MOUNTAIN LAKE...
  AND KIMBALLTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3743 8046 3742 8047 3735 8044 3733 8045
      3732 8044 3727 8051 3733 8076 3745 8075
      3749 8047
TIME...MOT...LOC 2139Z 269DEG 11KT 3739 8067 

HAIL...<.75IN
WIND...60MPH

$$

16
2 follow-up statements
004 
WWUS51 KRNK 182157
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT WED JUN 18 2014

WVC063-182206-
/O.CAN.KRNK.SV.W.0080.000000T0000Z-140618T2230Z/
MONROE WV-

557 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN MONROE COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3743 8048 3733 8045 3732 8044 3727 8051
      3733 8076 3738 8076 3741 8067 3744 8062
TIME...MOT...LOC 2156Z 281DEG 12KT 3738 8057 

$$

VAC071-182230-
/O.CON.KRNK.SV.W.0080.000000T0000Z-140618T2230Z/
GILES VA-
557 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR
NORTHEASTERN GILES COUNTY...

AT 556 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CASCADES...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
PEMBROKE...
NEWPORT...
MOUNTAIN LAKE...
AND KIMBALLTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3743 8048 3733 8045 3732 8044 3727 8051
      3733 8076 3738 8076 3741 8067 3744 8062
TIME...MOT...LOC 2156Z 281DEG 12KT 3738 8057 

HAIL...<.75IN
WIND...60MPH

$$

16
136 
WWUS51 KRNK 182209
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT WED JUN 18 2014

VAC071-182219-
/O.CAN.KRNK.SV.W.0080.000000T0000Z-140618T2230Z/
GILES VA-
609 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN GILES COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3743 8048 3733 8045 3732 8044 3727 8051
      3733 8076 3738 8076 3741 8067 3744 8062
TIME...MOT...LOC 2205Z 269DEG 11KT 3738 8052 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:14 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 18, 3:14 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT WED JUN 18 2014

.SYNOPSIS...
HIGH PRESSURE WILL START TO SHIFT SOUTHEAST THROUGH
TONIGHT...WHILE A BACKDOOR FRONT ENTERS THE AREA BY THURSDAY
AFTERNOON. THE FRONT THEN MEANDER OVER THE AREA THROUGH THE
WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 230 PM EDT WEDNESDAY...

OVERALL NOT MUCH CHANGE TO THE GOING FORECAST. HOT THIS AFTERNOON
AND SOMEWHAT AGAIN TOMORROW...ALTHOUGH TOMORROW MAY SEE MORE CLOUDS
AS BACKDOOR FRONT AND UPSTREAM CONVECTION ALLOW FOR MORE ORGANIZED
BROAD CONVERGENCE...ESPECIALLY OVER THE NRN AND WRN CWA.

FOR THE REST OF THE AFTERNOON INTO THE EVENING THERE WILL BE
ISOLATED SHRA/TSRA EVERYWHERE...WITH LATEST LOCAL WRF FAVORING A
LITTLE MORE COVERAGE FROM THE NEW RIVER VALLEY AND SRN WV SOUTH
INTO THE NC FOOTHILLS...BEFORE DIMINISHING THE STORMS THIS
EVENING.

OVERNIGHT...THE UPPER RIDGE FLATTENS AND SHIFTS MORE OVER THE
SOUTHEAST COAST WHILE STRONG SHORTWAVE SEEN OVER WI/MI THIS
AFTERNOON PUSHES SOUTHEAST INTO THE ERN OHIO VALLEY LATE. MODELS
SHOWING SOME SHOWERS AND STORMS HEADING TOWARD SE WV BY DAWN. FOG
WILL BE LIMITED DUE TO CLOUD COVER BUT EXPECT SOME VALLEY FOG IN THE
MORNING.

THURSDAY...AFOREMENTIONED SHORTWAVE AND CONVECTION WEAKENS AS ITS
SLIDES SOUTH AND EAST OVER THE VAS. MOST OF THE DYNAMICS STAYS
ACROSS NRN VA INTO MD/PA WHILE SLIVER OF VORT ADVECTION WILL MOVE
INTO THE REGION BY MIDDAY. THINK POPS WILL BE HIGHER OVER SE
WV...SHENANDOAH VALLEY AND EAST TO LYH/BUCKINGHAM THURSDAY
AFTERNOON...WHILE THE SRN SECTIONS OF THE CWA WILL BE MORE IN LINE
FOR ISOLATED/SCATTERED STORMS.

SVR POTENTIAL IS THERE GIVEN INSTABILITY...BUT WILL BE ISOLATED.

HIGHS THURSDAY WILL BE SOMEWHAT LOWER IN THE WEST AND NORTH PER CLDS
AND PRECIP WITH LOWER TO MID 80S ALLEGHANY HIGHLANDS/GREENBRIER AND
NC MTNS...WHILE THE NRV AND MTN EMPIRE HEAT UP TOWARD THE MID TO
UPPER 80S...AND ROA SOUTHEAST TO THE PIEDMONTS OF VA/NC WARM TO THE
LOWER TO MID 90S. DO NOT FORESEE RECORD HIGHS BEING SET...BUT
BCB/LWB MAY GET WITHIN A COUPLE DEGREES IF CLOUD COVER AND STORMS
ARE DELAYED.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 253 PM EDT WEDNESDAY...

A SLOW MOVING BACK DOOR FRONT WILL BE NEAR THE MASON-DIXON LINE
WHILE A LEE TROUGH IS DRAPED ACROSS THE COASTAL PIEDMONT THURSDAY
EVENING. CONVECTION ALONG THE BACK DOOR FRONT MAY HELP TO DEVELOP A
SURFACE REFLECTION OVER THE MID ATLANTIC. AS THIS REFLECTION DRIFTS
OFF SHORE THURSDAY NIGHT INTO FRIDAY MORNING...THE SURFACE BOUNDARY
SHOULD TRACK (GFS) INTO NORTHERN NORTH CAROLINA. JUST A LITTLE
LEERY THAT THIS BOUNDARY WILL TRAVEL THAT FAR SOUTH ESPECIALLY
WITH THE 85H THETA-E BOUNDARY REMAIN WELL TO THE NORTH OF THE
FORECAST AREA. IF THE SURFACE BOUNDARY DOES ENTER THE RNK
PIEDMONT...IT MAY WASHOUT UNDER HOT SUMMER SUN. AT LEAST INTO THE
EARLY AFTERNOON ...INSTABILITIES WILL BE LOW EAST OF THE BLUE
RIDGE WITH A POSSIBLE LIGHT EASTERLY FLOW. THIS EASTERLY FLOW AND
MODEST INSTABILITIES OVER THE MOUNTAINS SHOULD GENERATE AFTERNOON
THUNDERSTORMS FRIDAY IN THE WEST.

WILL ALSO NEED TO KEEP AN EYE ON THE OHIO VALLEY LATE FRIDAY
AFTERNOON INTO THE OVERNIGHT HOURS AS A POSSIBLE MESOSCALE COMPLEX
COULD TRACK NEAR THE AREA WITH 5H ISOHYPSE ORIENTED NW-SE. IF
SUCH A DISTURBANCE SHOULD DEVELOP FRIDAY AFTERNOON...IT SHOULD
TRACK CLOSE TO THE 85H THETA-E BOUNDARY WHICH IS NORTH OF THE
AREA. JUST BEING IN THE VICINITY OF THIS DISTURBANCE...SCATTERED
STRONG CONVECTION COULD LINGER THROUGH FRIDAY NIGHT. THIS
DISTURBANCE IS EXPECTED TO PASS OVER VIRGINIA SATURDAY MORNING.
SHOWERS ARE LIKELY SATURDAY AS THIS SYSTEM TRACKS TO THE CAROLINA
SHORE.

TEMPERATURES WILL REMAIN 5F-10F WARMER THAN NORMAL ON FRIDAY.
TEMPERATURES SLIGHTLY COOLER ON SATURDAY BUT STILL REMAINING WARMER
THAN NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM EDT WEDNESDAY...

FOLLOWING SATURDAY DISTURBANCE...UPPER LEVEL FLOW BECOMES ZONAL. THE
LOWER BOUNDARY LAYER FLOW WILL RETURN TO THE SOUTH AND BY THE
AFTERNOON...PULSE STORMS WILL DEVELOP. THIS PATTERN OF AFTERNOON AND
EVENING THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY AND POSSIBLY
INTO THE END OF THE WEEK. LOOKING BEYOND THE EXTENDED...A COLD FRONT
MAY CLEAR THINGS OUT BY NEXT WEEKEND. TEMPERATURES WILL REMAIN WARM
AND MUGGY UNTIL THIS COLD FRONT PASSES EAST OF THE AREA.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 140 PM EDT WEDNESDAY...

ISOLATED CONVECTION EXPECTED AGAIN THIS AFTERNOON...WITH MOST
FAVORED LOCATIONS BEING SRN WV/SW VA INTO SOUTHSIDE VA. FOR
TAFS...HAVE VCTS IN AT BLF/BCB/ROA AND DAN. THINK CONVECTION WANES
EARLY EVENING. MAINLY LOOKING AT VFR SCT TO BKN CU/TCU WITH SOME
CBS.

TONIGHT...SYSTEM UPSTREAM OVER NRN IL/INDIANA MAY SPILL MORE
CLOUDS TOWARD THE MTNS BY DAWN WHICH COULD PRECLUDE ANY FOG
FORMATION...THEREFORE LEFT FOG OUT OF LWB. THINK BCB WILL SEE A
PERIOD OF MVFR VSBYS AROUND 09-12Z...BEFORE CLOUDS MOVE IN.

THURSDAY MORNING...THINK SHRA/TSRA WILL BE CLOSING IN ON SE WV SO
ADDED VCTS BACK IN AT LWB/BLF AROUND 15Z.

EXTENDED AVIATION DISCUSSION...

A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON
LINE THURSDAY AFTERNOON WHICH WILL INCREASE THE RANGE OF STORMS
INTO MORE SCATTERED AND MULTICELLULAR AS OPPOSED TO PULSE. THE
FRONT IS EXPECTED TO PRODUCE BETTER COVERAGE THROUGH THU NIGHT
AND POTENTIALLY INTO FRIDAY. A WEAK FLOW PATTERN HOLDING OVER THE
WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY
EVENING SAT/SUN.

AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING...
PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE
MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO
LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE
AFTERNOON CONVECTION REDEVELOPS.

&&

.CLIMATE...
AS OF 300 PM EDT WEDNESDAY...

LOCATIONS  RECORD HIGHS TODAY (6/18)

ROANOKE    97/1925
LYNCHBURG  96/1944
DANVILLE   96/2007
BLACKSBURG 88/2007 TIED AS OF 300 PM TODAY
BLUEFIELD  90/2007
LEWISBURG  88/2007 TIED AS OF 300 PM TODAY

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/PM/WP
CLIMATE...WP
Hazardous weather outlook, Jun 18, 12:03 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1203 PM EDT WED JUN 18 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-191615-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1203 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON.
SOME OF THESE COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND
GUSTS AND HAIL. ALSO...SLOW MOVING STORMS COULD PRODUCE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A THREAT OF STORMS EACH DAY..WITH THE GREATEST
COVERAGE THURSDAY THROUGH SATURDAY.  EACH DAY...THERE WILL BE A
THREAT OF STRONG TO SEVERE STORMS...ALONG WITH ISOLATED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 1:41 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT WED JUN 18 2014

VAZ007-009-010-181830-
SMYTH VA-TAZEWELL VA-BLAND VA-
141 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWER NEAR BROADFORD...MOVING TO THE EAST AT 25 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER.

* LOCATIONS IMPACTED INCLUDE...
  SALTVILLE...
  ASBERRYS...
  ALLISON GAP...
  BROADFORD...
  AND NEBO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY INTO A THUNDERSTORM...SO MONITOR
LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3695 8182 3696 8178 3698 8178 3714 8135
      3696 8136 3697 8136 3696 8138 3694 8136
      3691 8136 3687 8178 3693 8183
TIME...MOT...LOC 1736Z 258DEG 22KT 3695 8172

WP
Special weather statement, Jun 18, 3:00 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED JUN 18 2014

VAZ007-009-WVZ042-043-045-182030-
SMYTH VA-TAZEWELL VA-GREENBRIER WV-MERCER WV-SUMMERS WV-
300 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
  MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
  CENTRAL SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 430 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM JUST EAST OF
  MADISON TO NEAR PINEVILLE TO NEAR DAVENPORT...MOVING TO THE EAST
  AT 15 MPH.

* SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY DOWNPOURS ARE ALSO EXPECTED...AND WILL CAUSE
  WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
  SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  TAZEWELL...
  RICHLANDS...
  HINTON...
  CAMP CREEK...
  AND PIPESTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3724 8174 3721 8155 3727 8142 3758 8119
      3760 8108 3771 8097 3768 8088 3782 8094
      3787 8075 3795 8081 3806 8080 3805 8086
      3810 8088 3808 8071 3821 8052 3750 8094
      3688 8171 3691 8182 3696 8178 3715 8190
TIME...MOT...LOC 1853Z 282DEG 15KT 3799 8158 3762 8158 3710 8222

MBS
Special weather statement, Jun 18, 4:23 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT WED JUN 18 2014

NCZ003-004-020-182115-
SURRY NC-YADKIN NC-STOKES NC-
423 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A DEVELOPING THUNDERSTORM NEAR SILOAM. THIS STORM WAS
  NEARLY STATIONARY.

* HEAVY DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE
  POSSIBLE AS THIS STORM DEVELOPS.

* LOCATIONS IMPACTED INCLUDE...
  PILOT MOUNTAIN...
  EAST BEND...
  PINNACLE...
  LEVEL CROSS...
  AND ARARAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3621 8062 3639 8067 3647 8043 3626 8037
      3626 8045 3624 8045 3621 8044
TIME...MOT...LOC 2021Z 258DEG 2KT 3632 8056

MBS
Special weather statement, Jun 18, 4:33 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED JUN 18 2014

VAZ013-014-182115-
MONTGOMERY VA-PULASKI VA-
433 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A DEVELOPING THUNDERSTORM NEAR PULASKI...MOVING TO THE
  EAST AT 10 MPH.

* HEAVY DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE
  POSSIBLE AS THIS STORM DEVELOPS.

* LOCATIONS IMPACTED INCLUDE...
  RADFORD...
  PULASKI...
  DUBLIN...
  CHILDRESS...
  AND GRAYSONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3717 8051 3700 8052 3697 8055 3694 8060
      3694 8063 3692 8064 3695 8081 3698 8084
      3713 8084
TIME...MOT...LOC 2030Z 271DEG 7KT 3705 8076

MBS
Special weather statement, Jun 18, 5:03 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT WED JUN 18 2014

VAZ014-017-182200-
FLOYD VA-MONTGOMERY VA-
503 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 600 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A DEVELOPING THUNDERSTORM NEAR CHILDRESS...MOVING TO THE
  EAST AT 20 MPH.

* HEAVY DOWNPOURS...WIND GUSTS UP TO 40 MPH...AND SMALL HAIL ARE
  EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PILOT...
  CHRISTIANSBURG...
  SHAWSVILLE...
  CHILDRESS...
  AND WALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3702 8056 3705 8056 3704 8055 3706 8054
      3708 8058 3715 8056 3713 8053 3715 8053
      3716 8055 3720 8054 3720 8051 3721 8054
      3721 8045 3719 8019 3714 8017 3693 8023
TIME...MOT...LOC 2100Z 280DEG 16KT 3711 8048

MBS
Special weather statement, Jun 18, 5:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT WED JUN 18 2014

NCZ020-182200-
YADKIN NC-
529 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 600 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BROOKS CROSSROADS...MOVING TO THE EAST
  AT 15 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  LONE HICKORY...
  SHACKTOWN...
  COURTNEY...
  AND NEBO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3605 8086 3606 8087 3610 8088 3614 8088
      3616 8087 3627 8055 3613 8050 3608 8052
      3605 8050
TIME...MOT...LOC 2126Z 254DEG 15KT 3608 8078

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:00 PM EDTSpecial Weather StatementRNKMercer, Summers90 min
Jun 18, 1:41 PM EDTSpecial Weather StatementRNKTazewell49 min
Jun 18, 4:33 PM EDTSpecial Weather StatementRNKPulaski, City of Radford42 min
Jun 18, 5:03 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford57 min
Jun 18, 6:29 PM EDTSpecial Weather StatementRNKPatrick31 min
Jun 18, 7:07 PM EDTSpecial Weather StatementRNKCarroll38 min
Jun 18, 7:46 PM EDTSpecial Weather StatementRNKBedford29 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.